MAUDE Adverse Event Report: BIOMERIEUX INC. VITEK® 2 GRAM NEGATIVE IDENTIFICATION TEST KIT; VITEK® 2 GN ID TEST KIT

BIOMERIEUX INC. VITEK® 2 GRAM NEGATIVE IDENTIFICATION TEST KIT; VITEK® 2 GN ID TEST KIT
Catalog Number 21341
Medical Device Problem Code Incorrect, Inadequate or Imprecise Result or Readings (1535)
Health Effect - Clinical Code No Patient Involvement (2645)
Type of Reportable Event Malfunction
Event or Problem Description
A customer in (b)(6) notified biomérieux of a misidentification of a shigella sonnei patient train as pluralibacter gergoviae in association with the vitek® 2 gram negative (gn) identification (id) test kit.Repeat testing obtained the same result.The identification to shigella sonnei was confirmed via vitek ms testing followed by shigella latex.The customer stated that the discrepant gn id result was not reported to the treating physician, and there was no adverse impact to the patient's state of health.A biomérieux internal investigation will be initiated.
 
Additional Manufacturer Narrative
An investigation was completed in response to a customer complaint of a misidentification of a shigella sonnei patient strain as pluralibacter gergoviae in association with the vitek® 2 gram negative (gn) identification (id) test kit.Repeat testing obtained the same result.The customer submitted the strain for investigational testing.Identification testing was performed with the vitek® gn id test kit from the customer's lot (2410734103) and a random lot (2410984203) in duplicate.An api® 20e rapid test kit was also used as an alternative identification method.All results obtained with the vitek® 2 gn id test kit cards from both the customer lot and the random lot were excellent identifications of shigella sonnei.The api® 20e rapid test kit also obtained an identification of shigella sonnei.Review of the customer's identification of pluralibacter gergoviae revealed one atypical positive reaction (ure) for an identification of shigella sonnei according to the knowledge base.Atypical positive reactions can indicate contamination, mixed culture, use of non-recommended media, or other user set up error.The customer's misidentification was not reproduced internally.The vitek® 2 gn id test kit cards are performing as expected.Gn lot #2410734103 met final qc release criteria.This lot passed qc performance testing.

Brand Name
VITEK® 2 GRAM NEGATIVE IDENTIFICATION TEST KIT
Common Device Name
VITEK® 2 GN ID TEST KIT
Manufacturer (Section D)
BIOMERIEUX INC.
595 anglum road
saint louis MO 63042
MDR Report Key8745173
Report Number1950204-2019-00220
Device Sequence Number1330193
Product Code LQM
UDI-Device Identifier03573026131913
UDI-Public03573026131913
Combination Product (Y/N)N
Initial Reporter CountryUK
PMA/510(K) Number
C1 EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source foreign,health professional,u
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 11/05/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date11/30/2019
Device Catalogue Number21341
Device Lot Number2410734103
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/06/2019
Supplement Date Received by Manufacturer10/10/2019
Initial Report FDA Received Date06/28/2019
Supplement Report FDA Received Date11/05/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1